View Full Version : ritalin and depression


cookie1027
11-26-15, 07:27 PM
Hi,
I am 36 years old and have been abusing ritalin for maybe 5 years. I snort 50-75mg per day on work days. I try to avoid it on weekends but sometimes take it if I have some cleaning up to do or if I drink (I know it's bad).
The past year I think I am depressed. I no longer have motivation to do anything and often just look forward to going to sleep.
Ritalin doesn't work anymore (I refuse to start taking more) but I have a feeling that it's still contributing to my depression. Each day I tell myself that this is the day I stop but I always have a moment of weakness and I take some. Once I've taken some I just continue until I get stressed out and depressed. I have a few questions :
- Has anyone felt depressed and unmotivated while ON ritalin? Is it normal to feel this way after taking it for a long time?
- If you have stopped, how long does it take to get back to normal? (I am not sleepy on weekends, just depressed and unmotivated)
- Has anyone taken antidepressants to help ritalin withdrawal?
I would appreciate any feedback related to these questions. Thanks !

sarahsweets
11-27-15, 05:08 AM
Well first of all, you need to get off the ritalin. Youre abusing it, and it will not work the way its supposed to if you keep on abusing it this way. I think you should consider an inpatient or outpatient drug treatment program because they way you are taking ritalin cant last, eventually you will need more, take too much or get caught. Im sure you know how bad it is for your nose but its also bad for those of us who need these meds on a regular basis. People that abuse the meds make it difficult for those of us who cant function without them. At the very least you need to switch meds. You are not doing your body any good emotionally or physically by snorting your ritalin.

Adenosine
11-27-15, 09:38 AM
Focalin (similar to Ritalin, but double potency) gave me a jittery sort of depression and malaise for the few weeks that I switched to it. It felt like drinking too much Monster Energy. I didn't take more than I was supposed to, though, and I certainly didn't snort it.

cookie1027
11-27-15, 03:32 PM
I am enrolled to start a substance abuse program beginning next week. I asked questions but did not need a lecture. I know it's bad for me, that's why I want to stop using it. I don't need anyone else telling me this, I tell myself this enough as it is. Still thanks for your reply.

Pilgrim
11-28-15, 01:41 PM
I think everyone with Add has some addictive behaviours.

The reason you may feel your depressed on it is your having to much.

Antidepressants won't help withdrawal, do exercise reset yourself.

If you stop should take a week or so but I'm not a doctor.

I had a real problem with taking the prescribed amount at one stage but this stopped. You end up realising that depression comes but it also goes.
I don't think I'll ever have that full blown depression again.
Find a way to exercise, live simply if you can, don't do other drugs much, be positive.

Goodluck

sarahsweets
11-29-15, 06:29 AM
I am enrolled to start a substance abuse program beginning next week. I asked questions but did not need a lecture. I know it's bad for me, that's why I want to stop using it. I don't need anyone else telling me this, I tell myself this enough as it is. Still thanks for your reply.

I wasnt trying to lecture I was just giving my opinion. From one addict to another, I am glad you will be getting help.